October 18, 2012

Blood Disorder from Injecting Opana ER®

Blood Disorder from Injecting Opana ER®
SHARE

The FDA has reported cases of a blood disorder called thrombotic thrombocytopenic purpura (TTP) from individuals injecting the pain medication Opana ER® (oxymorphone hydrochloride extended-release tablets). TTP can cause internal bleeding and clotting at the same time. This can result in kidney damage, stroke, brain damage or even death.

Opana ER®, known by such street names as "stop signs," "the O bomb," and "new blues," is crushed and then injected or snorted. The pill's "extended release" design is defeated by crushing - releasing the drug all at once.

TTP appears to occur with Opana ER only when it is injected intravenously. It is intended to be taken orally, and should only be taken as prescribed. Any other method of use may result in serious reactions including death.

Contact Office of Addiction Medicine

Assists physicians and treatment practitioners integrate the latest clinical treatment protocols.

Contact us by phone:
Office  (518) 457-5989
Contact us by email: